Alert archive / Illinois / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 3, 2009, 3:01 AM CST for 6 counties in Illinois. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2009, 3:01 AM CST (09:01 UTC)
- Expired
- Feb 3, 2009, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 030901 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 301 AM CST TUE FEB 3 2009 ...BITTERLY COLD AIR RETURNS TO CENTRAL ILLINOIS... .GUSTY WINDS BEHIND AN ARCTIC COLD FRONT WILL PUSH WIND CHILLS DOWN BETWEEN 15 AND 20 BELOW ZERO THIS MORNING. TEMPERATURES SHOULD RISE ENOUGH BY LATE MORNING TO BRING WIND CHILLS WARMER THAN ADVISORY LEVELS...BUT VERY COLD CONDITIONS WILL CONTINUE DURING THE DAY. NORTHWEST WINDS OF 15 TO 20 MPH WILL KEEP WIND CHILLS BETWEEN ZERO AND 10 BELOW MUCH OF THE DAY. ILZ027>030-036-040-031600- /O.NEW.KILX.WC.Y.0002.090203T0901Z-090203T1600Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 301 AM CST TUE FEB 3 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. NORTHWEST WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH...WILL CREATE BITTERLY COLD CONDITIONS THIS MORNING. WIND CHILL VALUES OF 15 TO 20 BELOW ZERO ARE EXPECTED THROUGH 10 AM THIS MORNING...MAINLY NORTHWEST OF THE ILLINOIS RIVER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SHIMON
1 follow-up statement
000 WWUS43 KILX 031601 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1001 AM CST TUE FEB 3 2009 ...BITTERLY COLD AIR RETURNS TO CENTRAL ILLINOIS... .TEMPERATURES SHOULD RISE ENOUGH BY LATE MORNING TO BRING WIND CHILLS WARMER THAN ADVISORY LEVELS...BUT VERY COLD CONDITIONS WILL CONTINUE DURING THE DAY. NORTHWEST WINDS OF 15 TO 20 MPH WILL KEEP WIND CHILLS BETWEEN ZERO AND 10 BELOW MUCH OF THE DAY. ILZ027>030-036-040-031715- /O.EXP.KILX.WC.Y.0002.000000T0000Z-090203T1600Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 1001 AM CST TUE FEB 3 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. THOUGH WIND CHILLS HAVE RISEN TO JUST ABOVE ADVISORY CRITERIA...SINGLE DIGIT TEMPERATURES AND GUSTY WINDS WILL KEEP THE WIND CHILL VALUES IN THE 5 BELOW TO FOURTEEN BELOW THROUGH THE LATE MORNING FOR MUCH OF CENTRAL ILLINOIS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 11:37 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 2, 11:37 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1137 PM CST MON FEB 2 2009 .DISCUSSION... ISSUED 825 PM CST MON FEB 2 2009 (UPDATED AT 955 PM CST) SHORTWAVE ACRS NRN IA EARLY THIS EVENING WILL TRACK QUICKLY SE INTO CNTRL IL OVERNIGHT DRAGGING ANOTHER POLAR FRONT THROUGH THE AREA. THIS WILL BE ACCOMPANIED BY A PERIOD OF LIGHT SNOW ALONG WITH INCREASING NORTHWEST WINDS WHICH WILL HELP USHER IN MUCH COLDER WEATHER TO THE FORECAST AREA FOR TUE AND WED. UPPER LEVEL DISTURBANCE SEEN ON THE WATER VAPOR THIS EVENING WITH A BAND OF LIGHT SNOW AND FLURRIES ASSOCIATED WITH THE AREA OF ENHANCED LIFT OVR CNTRL AND EAST CNTRL IOWA. FEATURE SEEMS A BIT FURTHER NORTH THAN 18Z MODELS HAD SUGGESTED BUT STILL NOT LOOKING FOR MUCH IN THE WAY OF ACCUMULATING SNOWS WITH THIS WAVE. SFC WAVE WHICH DEVELOPS ALONG THE BOUNDARY LATE TNT WILL TRACK ACRS SE IL WITH AREAS ABT 25-50 MILES TO THE NORTH OF THE SFC TRACK SEEING THE LIGHT ACCUMLATION. LOOKS TO BE A HALF INCH TO ONE INCH ACRS THE AREA OVERNIGHT FOLLOWED BY GUSTY NORTHWEST WINDS AND LOW WIND CHILLS BY TUE MRNG. STRONGEST 1000-850 MB COLD ADVECTION COINCIDING WITH THE STEEPEST LOW LEVEL LAPSE RATES WERE BETWEEN 08Z AND 12Z TUESDAY...SO THAT IS THE TIME FRAME WHEN THE GUSTY WINDS ARE EXPECTED TONIGHT. WL BE MAKING SOME MINOR ADJUSTMENTS TO THE ZONES...MAINLY TO ADJUST THE OVERNIGHT WORDING ACRS THE NORTH ...955 PM CST UPDATE...LAST ZFP UPDATE REFLECTS A LOWERING OF THE OVERNIGHT LOW TEMPERATURES ALONG WITH WIND CHILL READINGS. 02Z SFC ANALYSIS INDICATING COLD AIR ADVECTION INTO THE FORECAST AREA A BIT STRONGER THAN EARLIER INDICATED. UPSTREAM TEMPERATURES ACRS NE IOWA ALREADY IN THE LOW SINGLE DIGITS AND AS THE AREA OF LOW PRESSURE PASSES TO THE SOUTH OF CENTRAL ILLINOIS LATER TNT...WINDS WILL INCREASE OUT OF THE NORTHWEST WHICH WILL BRING DOWN ANOTHER BLAST OF COLD AIR TO THE FORECAST AREA. STILL LOOKING AT LIGHT SNOW ACCUMULATIONS ON THE EDGE OF THE NEW POLAR AIR MASS WITH MOST AREAS SEEING AN INCH OR LESS. WIND CHILL READINGS APPROACHING -15 ACROSS THE FAR NORTHWEST COUNTIES BY DAWN...WITH AREAS FURTHER SOUTH RANGING FROM ZERO TO 12 BELOW. && .AVIATION... ISSUED 1128 PM CST MON FEB 2 2009 UPPER LEVEL WAVE SHIFTING SE ACRS CNTRL IL LATE THIS EVENING ACCOMPANIED BY SCATTERED SNOW SHOWERS AND FALLING TEMPERATURES. SNOW FALL AMOUNTS WILL NOT BE THAT GREAT WITH MOST AREAS SEEING A HALF INCH TO LOCALLY ONE INCH...HOWEVER AS THE SYSTEM DEPARTS TO OUR EAST AFTR 10Z...NORTHWEST WINDS WILL INCREASE COUPLED WITH THE STRONG LOW LEVEL COLD ADVECTION. CIGS AND VSBYS IN THE SNOW SHOWERS WILL BE AS LOW AS ARND 1200 FEET AND A 1 1/2SM BUT UPSTREAM OBS SEEM TO INDICATE THE LOWER END VSBYS AND CIGS DONT LAST FOR MORE THAN AN HOUR. WITH STRONG LOW LEVEL COLD ADVECTION AND CYCLONIC FLOW EXPECTED ACRS THE AREA ON TUESDAY... WL CARRY SOME LOW VFR BKN-OVC CIGS WITH SCATTERED SNOW SHOWERS. MAY SEE CIGS OCCASIONALLY DROP TO MVFR LEVELS FOR A TIME BUT RIGHT NOW WL MAKE THAT THE EXCEPTION RATHER THAN THE RULE IN THE TAFS FOR TUESDAY. GUSTY WINDS...UP TO ARND 25 KTS AT TIMES WILL GRDLY DIMINISH LATER TUE EVENING WITH FORECAST SOUNDINGS SUGGESTING CLOUDS WL BE SLOW TO THIN OUT...ESPECIALLY ACRS THE EAST. SMITH && .PREV DISCUSSION... ISSUED 300 PM CST MON FEB 2 2009 SHORT TERM...TONIGHT THROUGH THURSDAY... COLD FRONT IS NOW COMING SOUTHWARD THROUGH NORTHERN IOWA AND SOUTHERN WISCONSIN...AND WILL PASS THROUGH THE ENTIRE AREA BY DAWN TUESDAY. THIS FRONT IS BEING DRIVEN BY A DEEPENING UPPER TROUGH THAT WILL HANG AROUND THE GREAT LAKES THROUGH EARLY WEDNESDAY. AT LEAST THREE SHORTWAVES ARE APPARENT IN WATER VAPOR IMAGERY MOVING SOUTH ON THE WEST SIDE OF THE TROUGH. THE LEAD WAVE IS NOW MOVING THROUGH NORTHERN ILLINOIS AND IS CAUSING AN INCREASE IN LIGHT SNOW NORTHEAST OF OUR AREA INTO NORTHERN INDIANA. THE NEXT TWO UPSTREAM WAVES ARE MOVING SOUTHEAST INTO WESTERN IOWA...AND SOUTHWARD INTO NORTHERN MINNESOTA. THESE WILL CROSS ILLINOIS TONIGHT AND EARLY TUESDAY AND PROVIDE PERIODIC LIGHT SNOW...BUT ACCUMULATIONS SHOULD BE LESS THAN AN INCH. CLOUDS AND RADAR ECHOES ARE INCREASING OVER SOUTHERN IOWA/NORTHERN MISSOURI IN ADVANCE OF THE MIDDLE SHORTWAVE...SO WILL GO WITH LIKELY POPS FOR LIGHT SNOW OVER THE SOUTHERN HALF OF THE AREA. LIGHT SNOW WILL THEN LINGER IN EASTERN ILLINOIS TUESDAY UNTIL THE MAIN UPPER TROUGH MOVES EAST OF THE AREA. COLD CANADIAN AIR BEHIND TONIGHTS FRONT WILL RESULT IN ANOTHER ROUND OF SINGLE-DIGIT LOW TEMPERATURES...BEGINNING TONIGHT IN THE NORTH AND ALL BUT THE SOUTHEAST TUESDAY NIGHT. NORTH TO NORTHWEST WINDS WILL BE SUFFICIENT TO FORCE WIND CHILLS INTO THE ZERO TO 10 BELOW RANGE...BUT NOT DOWN TO ADVISORY CRITERIA. THE CENTER OF THE HIGH PRESSURE WILL BE LOCATED OVER EASTERN ILLINOIS WEDNESDAY EVENING GIVING THEM ANOTHER NIGHT OF SINGLE-DIGIT TEMPERATURES IN THE EVENING BEFORE READINGS STEADY OUT OR SLOWLY RISE AFTER MIDNIGHT. ONCE THE UPPER TROUGH EXITS THE AREA EARLY WEDNESDAY...DRY WEATHER WILL PREVAIL THROUGH THURSDAY. HEALTHY SOUTHWEST WINDS ALONG WITH INITIALLY LOW DEWPOINTS WILL PROVIDE A RAPID MODERATION IN TEMPS BEGINNING THURSDAY...WITH HIGHS IN THE 40S AREA-WIDE. LONG TERM...FRIDAY THROUGH MONDAY... SOUTHWESTERLY UPPER FLOW WILL BECOME ESTABLISHED OVER THE MIDWEST THIS PERIOD AS A LOW DEEPENS ACROSS THE WEST COAST AND CAUSES A CORRESPONDING INCREASE IN RIDGING OVER THE EAST COAST. WARM ADVECTION WILL CONTINUE OVER ILLINOIS WITH THE MAIN FORECAST ISSUE BEING THE EVOLUTION A COLD FRONT THAT WILL APPROACH THE REGION BY THE END OF THE WEEK. THE GFS AND ECMWF MODELS ARE IN AGREEMENT ABOUT THE GENERAL SYNOPTIC PATTERN HOWEVER THEY ARE QUITE DIFFERENT REGARDING IMPORTANT SMALLER SCALE FEATURES WITHIN THE SOUTHWEST FLOW. AN INITIAL SHORTWAVE WILL EJECT OUT OF THE SOUTHWEST TROUGH AROUND FRIDAY AND DRIVE A SURFACE LOW TOWARD THE GREAT LAKES ON SATURDAY. THE GFS THEN PUSHES THE ASSOCIATED COLD FRONT THROUGH ILLINOIS...WHILE THE ECMWF HOLDS IT BACK AHEAD OF A SECOND WAVE ON SUNDAY. THE 06Z GFS DOES NOT HAVE THIS SECOND WAVE AND THEREFORE BUILDS STRONGER HIGH PRESSURE SOUTHWARD BEHIND THE FRONT ALTHOUGH THE NEWER 12Z GFS IS CLOSER TO THE NORTHERN ECMWF. THE RESULTS ARE EITHER A STATIONARY FRONT OVER SOUTHERN ILLINOIS OR A WARM FRONT ACROSS WISCONSIN. A LESS AGRESSIVE AND FURTHER NORTH FRONT WOULD BE EXPECTED UNDER SOUTHWEST FLOW ALOFT...BUT FOR NOW WILL USE A BLEND AND FORECAST THE FRONT TO BE ACROSS NORTHERN ILLINOIS ON SUNDAY. THE MODELS ARE THEN IN SURPRISINGLY GOOD AGREEMENT ON EJECTING THE MAIN SOUTHWESTERN CUTOFF LOW NORTHEASTWARD INTO THE WESTERN PLAINS BY LATE NEXT MONDAY OR TUESDAY. THE BOTTOM LINE WILL BE TO STICK WITH RATHER MILD TEMPERATURES WITH A CHANCE FOR SHOWERS BEGINNING SATURDAY. DETAILS ON THE TIMING AND EVOLUTION OF THE INDIVIDUAL SMALL SCALE FEATURES HAVE LOW PREDICTABILITY THIS FAR IN ADVANCE AND WILL BE FINE TUNED IN SUBSEQUENT FORECASTS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 3, 1:12 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 112 AM CST TUE FEB 3 2009 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 112 AM CST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...REST OF TONIGHT LIGHT SNOW THE REST OF THE NIGHT WILL ACCUMULATE AROUND ONE INCH OF SNOW IN MUCH OF CENTRAL ILLINOIS. COLD AIR AND NORTHWEST WINDS AFTER THE SNOW WILL PUSH WIND CHILL READINGS DOWN IN THE 5 BELOW TO 15 BELOW ZERO RANGE BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BITTERLY COLD WIND CHILLS OF 10 BELOW TO 15 BELOW ZERO ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. SHIMON
In the hours before
Local storm report, Feb 3, 2:26 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
226 AM CST TUE FEB 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM SNOW ALTONA 41.12N 90.16W
02/03/2009 M1.6 INCH KNOX IL CO-OP OBSERVER
&&
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:25 PM CST | Wind Chill Advisory | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 4 more | 12 hr |
Nearby
Wind Chill Advisories in Illinois, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.